MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LOOP CUTTER

AOMORI OLYMPUS CO., LTD. LOOP CUTTER
Model Number FS-5L-1
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a polypectomy of the large intestine procedure, when attempting to cut the remaining loop of the snare with the subject device, the loop was caught in the cutter (jaws) and could not be removed.Another loop cutter was inserted through the side of the endoscope and cut the loop.The procedure was completed successfully with no health hazard to the patient.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.During inspection and testing of the returned device, the loop was caught in the cutter compartment.Operating the slider did not open or close the cutter.No abnormalities such as buckling were observed in the insertion portion.Controlling the slider did not open or close the cutter.The cutter was moved using the tweezers, and the loop was able to be removed.When pushing and pulling the slider, the cutter opened and closed smoothly.There were no missing areas and nicks in the blade of the cutter.An attempt was made to cut the returned loop by using the subject device.The loop was able to cut without any problems.Based on the results of the legal manufacturer¿s investigation, it is likely that an attempt was made to cut the loop without the loop being on both sides of the loop hanger.This may have caused the loop to be caught in the cutter storage section.As a result, the loop could not be cut.The instructions for use (ifu) warns against this event.The following precautions were issued in the instruction manual: do not try to cut the loop that is not positioned on both edges of the loop hanger as plumb as possible for the blade.It may make cutting the loop impossible or result in the loop getting caught in the distal end of the instrument, which could make it difficult or impossible to remove from the patient.In this case, use pliers to cut the insertion portion of the instrument where it extends from the biopsy valve of the endoscope.Remove the endoscope from the body, then reinsert the endoscope and cut the loop with a spare loop cutter.Cut the loop on both sides of the loop receiver so that it is as perpendicular as possible to the cutter part.Depending on the angle at which the loop is inserted, not only can the loop not be broken, but the loop may get stuck in the cutter and prevent the loop cutter from pulling out of the body.In the unlikely event that the loop cutter can no longer pull out of the body, cut the insertion part of the loop cutter coming out of the endoscope forceps plug with pliers or the like, pull the endoscope out of the body, insert the endoscope into the body again, and cut the loop with a spare loop cutter.Olympus will continue to monitor field performance for this device.

Brand Name
LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15599440
Report Number9614641-2022-00469
Device Sequence Number2263681
Product Code FCL
UDI-Device Identifier04953170033407
UDI-Public04953170033407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFS-5L-1
Device Lot NumberK4312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown